| Model Number |
342975 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while using bd facscalibur¿ flow cytometer: 4 color leakage of biohazard coming from the instrument was detected.The following information was provided by the initial reporter: "the customer was asked to flush the tubing with a syringe.It was agreed with the customer that if the problem recurred, they would get in touch.The customer hasn't contacted us, so i assume the device was working properly.Drops from the needle while on standby, with your arm on your left.The user hears the dcm pump.He corrected the hose on the pump.The customer was asked to flush the tubing with a syringe.Drops from the needle while on standby, with your arm on your left.Was the leak fluid or air? if air, no further questions required.Fluid was the leak contained within the instrument? does not include outside entire instrument, and contained within designed inner enclosure? no.Was the leak in a customer accessible location? yes.Was there spray of fluid under pressure ? no.What was the fluid that leaked? bio hazard or non bio hazard? bio hazard.What is the source of leak waste line or non-waste line? leak is before or after waste line? waste line.Was the customer exposed to biohazard fluids example: blood, tissue, waste? yes.If customer was exposed, how were they exposed? clothing, skin, mucous membrane, or non-intact skin? non-intact skin.Record specifics about what was exposed.Was personal protective equipment (ppe) being worn? yes.Was biohazard fluid mixed with bleach? no.Was there any physical harm/injury or impact to patient samples due to leak? no.
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Phone # (b)(6).
Additional Manufacturer Narrative
H.6.Investigation: ¿ scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).¿ problem statement: customer reported a complaint regarding a leakage of biohazard not contained within the instrument.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 11mar2021 to 11mar2022.Complaint trend: there are 11 complaints related to waste leakage not contained within the instrument.Date range from 11mar2021 to 11mar2022.¿ manufacturing device history record (dhr) review: dhr part #342975 serial # (b)(6), file # 342975-342975-e34297501814-900294322-11, was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the waste leakage not contained within the instrument was due to a clogged tubing.The customer had initially reported that the instrument was dripping from the sit while on standby and requested for assistance.They also heard a noise from the dcm pump and adjusted the pump tubing.A tsr (technical service representative) contacted the customer regarding the issue and asked the customer to flush the pump tubing with a syringe and to contact them if the issue persisted.The customer did not contact the tsr regarding this issue afterwards so the instrument was assumed to be functioning as expected.No parts were requested for evaluation as there were no parts replaced.Although the leakage was of a biohazardous material that poses the risk of contamination, the customer confirmed that they had not come in contact with the liquid and were not harmed in any way.Additionally, the leakage was not under pressure and thus did not increase the risk of exposure.Proper daily and monthly cleaning and maintenance procedures can be found in the bd facscalibur¿ instructions for use, 23-12911-02 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: n/a, case # (b)(4).Install date: 06aug2014.Defective part number: n/a.Case comments: o (3/15/2022 12:41 am) new value: the customer was asked to flush the tubing with a syringe.It was agreed with the customer that if the problem recurred, they would get in touch.The customer hasn't contacted us, so i assume the device was working properly.O (3/11/2022 1:08 am) drops from the needle while on standby, with your arm on your left.The user hears the dcm pump.He corrected the hose on the pump.The customer was asked to flush the tubing with a syringe.O (3/11/2022 1:06 am) drops from the needle while on standby, with your arm on your left.¿ returned sample evaluation: a return sample was not requested because there were no replaced parts.¿ risk analysis: risk management file part # 342973-01ra, rev.01/vers.A, bd facscalibur failure mode and effect analysis was reviewed.The current mitigations are adequate with rpn under acceptable range.Hazard(s) identified? yes or no? o item: droplet containment module.O function: to contain droplets.O potential failure mode: droplets not contained.O potential effects of failure: all of the sample is.O potential causes/mechanisms of failure: pump not properly sealed.O current controls: n/a.O recommended actions: n/a.O responsible party: n/a.O target completion date: n/a.O actions taken: n/a.O sev: 5.O occ: 5.O det: 1.O rpn: 25.Mitigation(s) sufficient: yes or no? ¿ root cause: based on the investigation results the root cause of the waste leakage was due to a clogged tubing.¿ conclusion: based on the investigation results the root cause of the waste leakage was due to a clogged tubing.The tsr recommended that the customer flush the tubing with a syringe, and as there was no further customer contact afterwards the instrument was assumed to be functioning as expected.No one was harmed or injured, and no further leaks occurred.The safety risk of this hazard has been identified to be within the acceptable level.
Event or Problem Description
It was reported that while using bd facscalibur¿ flow cytometer: 4 color leakage of biohazard coming from the instrument was detected.The following information was provided by the initial reporter: "the customer was asked to flush the tubing with a syringe.It was agreed with the customer that if the problem recurred, they would get in touch.The customer hasn't contacted us, so i assume the device was working properly.Drops from the needle while on standby, with your arm on your left.The user hears the dcm pump.He corrected the hose on the pump.The customer was asked to flush the tubing with a syringe.Drops from the needle while on standby, with your arm on your left.Was the leak fluid or air? (if air, no further questions required) - fluid was the leak contained within the instrument? (does not include outside entire instrument, and contained within designed inner enclosure) - no was the leak in a customer accessible location? - yes was there spray of fluid under pressure ? - no what was the fluid that leaked? ( bio hazard or non bio hazard ) ¿ bio hazard what is the source of leak - waste line or non-waste line? leak is before or after waste line? ¿ waste line was the customer exposed to biohazard fluids (example: blood, tissue, waste)? - yes if customer was exposed, how were they exposed? (clothing, skin, mucous membrane, or non-intact skin) - non-intact skin - record specifics about what was exposed.Was personal protective equipment (ppe) being worn? - yes was biohazard fluid mixed with bleach? - no was there any physical harm/injury or impact to patient samples due to leak? - no.".